Wisconsin, 2006Hail and Damaging Winds in Wisconsin, June 21, 2006
June 21, 2006 · NWS MKX · 33 events in 12 counties and zones
Numerous thunderstorms developed during the early morning hours of June 21st, producing mainly damaging straightline winds. Trees and power lines were reported down across many areas of south-central and southeast Wisconsin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $240,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed during the early morning hours of June 21st, producing mainly damaging straightline winds. Trees and power lines were reported down across many areas of south-central and southeast Wisconsin. A funnel cloud was also reported in Dane County and a hail report was received from Rock County. Synoptically, thunderstorms developed along a warm front that extended from northeast Iowa, into southern Wisconsin and across Lake Michigan into Lower Michigan. A layer of drier air aloft contributed to the cause for wind damaging thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 21, 2:01 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 2:01 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 AM CDT WED JUN 21 2006
.DISCUSSION...FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL TODAY
AND EARLY THIS EVENING.
MODELS ARE IN FAIR AGREEMENT WITH MOST ELEMENTS AND STRENGTH OF
DYNAMICS TODAY AND EARLY EVENING. TWO RELATIVELY STRONG SHORT
WAVES EXPECTED TO TRACK ACROSS CWA BEGINNING LATE MORNING. WARF
AND GFS BOTH INDICATE 1000-1500 CAPES THIS AFTERNOON LINGERING
INTO THE EARLY EVENING HOURS...WITH A THETA-E RIDGE...QCONVERGENCE
AND LARGE AMOUNTS OF QPV. HOWEVER...THERE IS LITTLE DIRECTIONAL
SHEAR AND 0-3KM EHI IS 1 OR LESS. IN ADDITION...DAYTIME HEATING
AND CAPES MAY BE SIGNIFICANTLY REDUCED DUE TO RAIN AND CLOUD
COVER. AT THIS TIME...RADAR AND SATELLITE LOOPS INDICATE CONVECTION
DEVELOPING AHEAD OF MAIN MCS IN EASTERN IOWA...TRACKING EAST AND
WILL BE ENTERING CWA BY MORNING. SPC HAS ALL OF CWA IN SLIGHT RISK
FOR DAY 1...AND A MODERATE RISK FOR AN AREA TO THE RIGHT OF A
MKE-JVL LINE. THIS APPEARS REASONABLE IF WE CAN GET ENOUGH HEATING
THIS AFTERNOON...SINCE BEST DYNAMICS WILL BE TRACKING ACROSS
SOUTHERN SECTIONS OF CWA.
CONDITIONS WILL STABILIZE RAPIDLY LATER THIS EVENING...BUT WILL
CONTINUE SMALL RAIN CHANCES THURSDAY DUE TO CWA BEING IN THE
RIGHT REAR QUAD OF A STRONG UPPER JET...AND ANOTHER SHORT WAVE
EXPECTED. IN ADDITION...THE WARF INDICATES A LINGERING SURFACE
BOUNDARY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 21, 2:20 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 AM CDT WED JUN 21 2006
WIZ046-047-051-052-056>060-062>072-220939-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
320 AM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR
SOUTHEAST CORNER OF WISCONSIN TODAY...THIS INCLUDES MILWAUKEE...
WALWORTH...RACINE AND KENOSHA COUNTIES. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. DAMAGING WINDS OVER 60 MPH AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH
QUICKLY IN INTENSITY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.
LMZ643>646-665-220939-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
320 AM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH
TO WINTHROP HARBOR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
NORTH OF MILWAUKEE. DANGEROUS WINDS OVER 55 KNOTS AND GOLF BALL SIZE
HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY
IN INTENSITY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY EVENING.
DAVIS
Event by event
31 thunderstorm wind, 1 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Rock
- When
- June 21, 4:30 AM CST
- Where
- Rock County, 5 mi NW of Beloit
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.567, -89.100
Hail, Rock
- When
- June 21, 4:30 AM CST
- Where
- Rock County, 5 mi NW of Beloit
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.567, -89.100
Thunderstorm Wind, Walworth
- When
- June 21, 4:47 AM CST
- Where
- Walworth County, Lake Geneva
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.600, -88.433
Thunderstorm Wind, Green
- When
- June 21, 5:00 AM CST
- Where
- Green County, Brodhead
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.617, -89.367
Thunderstorm Wind, Rock
- When
- June 21, 5:02 AM CST
- Where
- Rock County, Beloit
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.517, -89.033
Damaging thunderstorm winds caused a tree to topple onto a house which tore an electrical box off the side of the house. When the electrical box began to overheat, the house caught fire. Chimney damage, roof damage, and smoke damage caused around 20,000 dollars in property damage.
Thunderstorm Wind, Green
- When
- June 21, 5:05 AM CST
- Where
- Green County, Monroe
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.600, -89.633
Thunderstorm Wind, Racine
- When
- June 21, 5:15 AM CST
- Where
- Racine County, Burlington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.667, -88.267
Thunderstorm Wind, Green
- When
- June 21, 5:30 AM CST
- Where
- Green County, Monticello
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.733, -89.583
Thunderstorm Wind, Racine
- When
- June 21, 5:30 AM CST
- Where
- Racine County, Bohners Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.633, -88.267
Thunderstorm Wind, Racine
- When
- June 21, 5:30 AM CST
- Where
- Racine County, Rochester
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.733, -88.217
Funnel Cloud, Dane
- When
- June 21, 5:50 AM CST
- Where
- Dane County, 1 mi SW of Waunakee
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Thunderstorm Wind, Waukesha
- When
- June 21, 5:50 AM CST
- Where
- Waukesha County, Brookfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.067, -88.150
Trees and power lines down.
Thunderstorm Wind, Waukesha
- When
- June 21, 6:05 AM CST
- Where
- Waukesha County, Brookfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.067, -88.150
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:06 AM CST
- Where
- Milwaukee County, 1 mi SE of Hales Corners
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.933, -88.050
Trees and power lines down on Potter Rd.
Thunderstorm Wind, Washington
- When
- June 21, 6:12 AM CST
- Where
- Washington County, Jackson
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.317, -88.167
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:12 AM CST
- Where
- Milwaukee County, Hales Corners
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.933, -88.050
Trees and power lines down on Godsell Road.
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:15 AM CST
- Where
- Milwaukee County, 2 mi E of Oak Creek
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.867, -87.833
Trees and power lines down on Puetz Rd. and Chicago.
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:19 AM CST
- Where
- Milwaukee County, 5 mi SSW of Milwaukee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.967, -88.000
Trees and power lines down on 76th street.
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:20 AM CST
- Where
- Milwaukee County, 9 mi SSE of Milwaukee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.917, -87.900
Trees and power lines down on West Tower Rd.
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:25 AM CST
- Where
- Milwaukee County, Bayside
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.217, -87.883
Trees and power lines down.
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:31 AM CST
- Where
- Milwaukee County, 2 mi E of Milwaukee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.033, -87.933
Trees and power lines down on N. 13th St.
Thunderstorm Wind, Ozaukee
- When
- June 21, 6:32 AM CST
- Where
- Ozaukee County, Mequon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.217, -87.983
Trees and power lines down.
Thunderstorm Wind, Dodge
- When
- June 21, 6:38 AM CST
- Where
- Dodge County, Hustisford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.350, -88.600
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:41 AM CST
- Where
- Milwaukee County, 2 mi SE of Milwaukee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.017, -87.933
Trees and power lines down on 25th and Wells.
Thunderstorm Wind, Lafayette
- When
- June 21, 6:49 AM CST
- Where
- Lafayette County, 1 mi N of South Wayne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.583, -89.883
Trees down on Mink Farm Rd.
Thunderstorm Wind, Washington
- When
- June 21, 6:55 AM CST
- Where
- Washington County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.367, -88.217
Widespread tree and power line damage across most of the county.
Thunderstorm Wind, Milwaukee
- When
- June 21, 6:57 AM CST
- Where
- Milwaukee County, 3 mi E of Milwaukee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.033, -87.900
Trees and power lines down on Wright and Holton.
Thunderstorm Wind, Rock
- When
- June 21, 7:00 AM CST
- Where
- Rock County, Beloit
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.517, -89.033
Thunderstorm Wind, Rock
- When
- June 21, 7:01 AM CST
- Where
- Rock County, Janesville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.683, -89.017
Thunderstorm Wind, Fond du Lac
- When
- June 21, 7:05 AM CST
- Where
- Fond du Lac County, Fond du Lac
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.783, -88.450
Trees down near Highway 41 in Fond du Lac.
Thunderstorm Wind, Milwaukee
- When
- June 21, 7:08 AM CST
- Where
- Milwaukee County, 7 mi SE of Milwaukee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.967, -87.883
Thunderstorm Wind, Green
- When
- June 21, 7:15 AM CST
- Where
- Green County, Browntown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.583, -89.817
Thunderstorm Wind, Green
- When
- June 21, 7:45 AM CST
- Where
- Green County, Albany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.700, -89.433
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
- Hail and Damaging Winds in Kansas, June 21, 20062.75 in hail · 64 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515443, 5515444, 5515445, 5515446, 5515604, 5515447, 5515449, 5515448, 5515450, 5515451, 5515525, 5515536, 5515537, 5515529, 5515526, 5515530, 5515531, 5515527, 5515528, 5515532, 5515533, 5515539, 5515540, 5515534, 5515545, 5515538, 5515535, 5515543, 5515544, 5515541, 5515542, 5515546, 5515547.